Epilepsy Home > Lamictal Overdose
The symptoms of a Lamictal overdose vary, but can include seizures, coordination problems, irregular heart rhythm, and even loss of life. The specific symptoms a person experiences will depend on how much Lamictal was taken and if it was combined with alcohol or other drugs. Treatment for a Lamictal overdose will depend on how recent the overdose was. Possible options include medications, dialysis, "pumping the stomach," and supportive care.
Lamictal Overdose: An IntroductionLamictal® (lamotrigine) is a prescription medication used to control seizures in people with epilepsy and to treat bipolar disorder (also known as manic depression). The effects of a Lamictal overdose will vary, depending on a number of factors, including the Lamictal dosage and whether it was taken with any other medications, alcohol, or street drugs.
If you happen to overdose on Lamictal, seek immediate medical attention.
Symptoms of a Lamictal OverdoseIf a person overdoses on Lamictal, the symptoms can vary. Some commonly reported symptoms of an overdose with Lamictal include:
- Coordination problems
- Involuntary eye movements
- Unconsciousness or coma
- Irregular heart rhythm (arrhythmia)
- Loss of life.
Treatment for a Lamictal OverdoseThe treatment for a Lamictal overdose will also vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Dialysis may also be helpful in some situations. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Lamictal overdose may include:
- Fluids through an intravenous line (IV)
- Medications to control seizures
- Other treatments based on complications that occur.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Lamictal.